COMPOSITION Each film-coated tablet contains ibuprofen 200 mg and pseudoephedrine hydrochloride 30 mg.
PHARMACOLOGICAL CLASSIFICATION A 5.8 Preparations for the common cold, including nasal decongestants and antihistaminics.
PHARMACOLOGICAL ACTION Ibuprofen is a non-steroidal compound with analgesic, anti-inflammatory and anti-pyretic properties. Pseudoephedrine is a sympathomimetic agent and produces a vasoconstrictor effect.
INDICATIONS NUROFEN COLD AND FLU is indicated for the relief of symptoms of colds and 'flu, including aches and pains, headaches, fever, sore throat, blocked nose and sinuses.
CONTRA-INDICATIONS NUROFEN COLD AND FLU is not recommended for use in pregnant or lactating women or in children under the age of 12 years. NUROFEN COLD AND FLU should not be given to patients receiving MAOI therapy or within 14 days of ceasing such therapy.
WARNINGS NUROFEN COLD AND FLU should not be used without consulting a doctor or pharmacist if you are presently taking mono-amine oxidase inhibitors or other medicines for depression, psychiatric or emotional conditions or hypertension.
NUROFEN COLD AND FLU should not be given to patients with cardiovascular disease, hypertension, diabetes, hyperthyroidism, phaechromocytoma, closed angle glaucoma, prostatic enlargement, occlusive vascular disorders or aneurysms. Anginal pain may be precipitated in patients with angina pectoris.
NUROFEN COLD AND FLU should not be given to patients with bleeding disorders, peptic ulceration or history of such ulceration. Asthma sufferers should only take NUROFEN COLD AND FLU after consulting their doctor. Caution is advised in those patients who are receiving coumarin anticoagulants or undergoing anaesthesia with halogenated anaesthetics. Patients who are sensitive to aspirin should not be given NUROFEN COLD AND FLU.
DOSAGE AND DIRECTIONS FOR USE Adults and children over 12 years:
Initial dose 2 tablets taken with water, then if necessary, 1 or 2 tablets every 4 to 6 hours. Do not exceed 6 tablets in any 24 hours.
If symptoms persist for more than 3 days, consult your doctor.
SIDE-EFFECTS AND SPECIAL PRECAUTIONS Dyspepsia, gastro-intestinal intolerance, peptic ulceration and bleeding may occur. Other side-effects include nervousness, skin rash, pruritus, tinnitus, oedema, depression, drowsiness, insomnia and blurred vision and other visual defects. Giddiness, sweating, tachycardia, palpitations, difficulty in micturition, muscular weakness, tremors and restlessness may occur.
Hypersensitivity reactions, abnormalities of liver function tests, impairment of renal function, agranulocytosis and thrombocytopenia have occurred with ibuprofen. Acute reversible renal failure has been reported. NUROFEN COLD AND FLU should be used with care in patients with impaired renal function.
Pseudoephedrine may increase the possibility of arrhythmias in digitalised patients, and may diminish the effects of guanethidine. Reserpine, guanethidine, methyldopa and tricyclic antidepressants may alter the effects of pseudoephedrine.
KNOWN SYMPTOMS OF OVERDOSAGE AND PARTICULARS OF ITS TREATMENT Symptoms include headache, nausea, vomiting, thirst, anxiety, restlessness, irritability, fever, sinus tachycardia, sweating, dilated pupils, blurred vision, hallucinations, muscular weakness, tremors, hypertension, supraventricular and ventricular arrhythmia, convulsions, coma and respiratory depression.
Treatment consists of gastric lavage and, if necessary, correction of serum electrolytes. Symptomatic and supportive measures should be undertaken, particularly for control of cardiovascular and respiratory symptoms.
IDENTIFICATION Yellow, film coated tablet with CN printed in black on one side.
PRESENTATION Cartons containing 10 and 20 blister packed tablets.
STORAGE INSTRUCTIONS Store below 25°C. KEEP OUT OF REACH OF CHILDREN.
REGISTRATION NUMBER Z/5.8/256
NAME AND BUSINESS ADDRESS OF THE APPLICANT Boots Healthcare (South Africa) (Pty) Ltd.
Zullberg Close 20
DATE OF PUBLICATION OF THIS PACKAGE INSERT 4 June 1992